Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 16, NWS Tulsa, OK

March 19, 2011Craig County, Nowata County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 19, 2011, 11:55 AM CDT for Craig County, Nowata County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2011, 11:55 AM CDT (16:55 UTC)
Expired
Mar 19, 2011, 12:15 PM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Craig County, OK, Nowata County, OK

The radar

The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 9:43 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WUUS54 KTSA 191655
SVRTSA
OKC035-105-191715-
/O.NEW.KTSA.SV.W.0016.110319T1655Z-110319T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1155 AM CDT SAT MAR 19 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEASTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1215 PM CDT

* AT 1152 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  SOUTHEASTERN NOWATA COUNTY...MOVING NORTHEAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...

* THE A SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3682 9543 3669 9526 3661 9553 3668 9558
TIME...MOT...LOC 1656Z 228DEG 27KT 3668 9548

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 10:18 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 19, 10:18 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1018 AM CDT SAT MAR 19 2011

...UPDATE...

.DISCUSSION...
SENT UPDATE EARLIER TO ADD SEVERE THUNDERSTORM WATCH/UPDATE POPS
GIVEN LATEST CONVECTIVE TRENDS. SEVERE THREAT WILL CONTINUE THIS
MORNING INTO THE AFTERNOON HOURS ALONG/NORTH OF INTERSTATE 44 AS
UPPER WAVE OVER WESTERN TEXAS LIFTS NORTHEAST INTO TO REGION.
STEEP LAPSE RATES AND MODERATE DEEP LAYER SHEAR WILL CONTINUE TO
SUPPORT A MARGINAL SEVERE HAIL THREAT. NO ADDITIONAL CHANGES TO
FORECAST AT THIS TIME...BUT WILL LIKELY UPDATE EARLY THIS
AFTERNOON.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
Hazardous weather outlook, Mar 19, 10:00 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1000 AM CDT SAT MAR 19 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1000 AM CDT SAT MAR 19 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALONG AND NORTH OF INTERSTATE 44.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...WEST OF HIGHWAY 75 IN SOUTHEAST OKLAHOMA.
	ONSET...LATE MORNING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS
OF NORTHEAST OKLAHOMA. THIS ACTIVITY WILL LIKELY CONTINUE THIS
MORNING WITH ADDITIONAL THUNDERSTORM DEVELOPMENT POSSIBLE INTO THE
AFTERNOON HOURS. AREAS ALONG AND NORTH OF INTERSTATE 44 WILL HAVE
THE HIGHEST CHANCE FOR SEVERE WEATHER WITH LARGE HAIL THE MAIN
THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE
STRONGER STORMS. THE THUNDERSTORM THREAT WILL BEGIN TO DIMINISH LATE
THIS AFTERNOON INTO THE EARLY EVENING HOURS.

WARMER AIR WILL BEGIN TO RETURN TO PORTIONS OF THE AREA...ESPECIALLY
SOUTHEAST OKLAHOMA. THIS WILL HELP FUEL A LIMITED FIRE DANGER MAINLY
ACROSS LOCATIONS ALONG AND WEST OF THE HIGHWAY 75 CORRIDOR IN
SOUTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL LIKELY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...VERY HIGH FIRE WEATHER AND HIGH WIND POTENTIAL.
TUESDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER AND HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WELL ABOVE NORMAL TEMPERATURES WILL AGAIN BE SEEN ACROSS ALL OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY THROUGH TUESDAY.
SOUTH WINDS AT SUSTAINED SPEEDS OF 15 TO 25 MPH...AND GUSTS TO 35
MPH...WILL DEVELOP ON SUNDAY...AND WILL FUEL VERY HIGH FIRE DANGER
DURING THE AFTERNOON. MONDAY AND TUESDAY AFTERNOONS WILL ALSO
FEATURE SIMILAR WIND SPEEDS AND GUSTS...CONTINUING THE FIRE
DANGER INTO THESE DAYS.

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL PLAINS
DURING THE DAY TUESDAY...CAUSING SURFACE LOW PRESSURE TO DEVELOP.
THE ATTENDANT DRYLINE WILL MOVE THROUGH THE AREA TUESDAY
NIGHT...AND WILL RESULT IN A SMALL CHANCE OF SEVERE THUNDERSTORMS.
ANY SOUTHWARD SHIFT IN THE FORECAST TRACK OF THE SURFACE LOW WILL
INCREASE THE CHANCE OF SEVERE WEATHER IN THE AREA.

ANOTHER SMALL CHANCE OF THUNDERSTORMS EXISTS THURSDAY NIGHT AS A
FAST MOVING DISTURBANCE MOVES ACROSS THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 19, 10:21 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1021 AM CDT SAT MAR 19 2011

OKZ054-191545-
OSAGE OK-
1021 AM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OSAGE

AT 1021 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF PERSHING...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...WYNONA...OKESA...BIGHEART
AND HULAH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3699 9600 3687 9600 3687 9601 3680 9601
      3672 9601 3648 9630 3668 9654 3673 9639
      3700 9617
TIME...MOT...LOC 1521Z 204DEG 24KT 3666 9628
Local storm report, Mar 19, 10:47 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 AM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             4 S PAWHUSKA            36.61N 96.34W
03/19/2011  E0.75 INCH       OSAGE              OK   TRAINED SPOTTER

            DRIVING SOUTH ON HIGHWAY 99

&&

JDS
Local storm report, Mar 19, 11:04 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1104 AM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             HOMINY                  36.41N 96.39W
03/19/2011  E1.75 INCH       OSAGE              OK   BROADCAST MEDIA

            PUBLIC REPORT RELAYED BY MEDIA

&&

JDS
Special weather statement, Mar 19, 11:16 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT SAT MAR 19 2011

OKZ056-061-191645-
NOWATA OK-ROGERS OK-
1116 AM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN ROGERS AND SOUTHERN NOWATA

AT 1116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF OOLOGAH...MOVING NORTH AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WATOVA...OOLOGAH AND TALALA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3670 9554 3640 9571 3646 9582 3659 9582
TIME...MOT...LOC 1616Z 199DEG 36KT 3651 9577
Local storm report, Mar 19, 11:42 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1142 AM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     HAIL             BARTLESVILLE            36.75N 95.98W
03/19/2011  E1.00 INCH       WASHINGTON         OK   TRAINED SPOTTER

&&

JDS
Local storm report, Mar 19, 11:48 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1148 AM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     HAIL             4 SW DEWEY              36.75N 95.99W
03/19/2011  E0.88 INCH       WASHINGTON         OK   TRAINED SPOTTER

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 5:27 AM CDTSpecial Weather StatementTSAWashington33 min
Mar 19, 5:49 AM CDTSpecial Weather StatementTSAWashington41 min
Mar 19, 7:15 AM CDTSpecial Weather StatementTSANowata30 min
Mar 19, 9:27 AM CDTSpecial Weather StatementTSAKay48 min
Mar 19, 9:34 AM CDTSpecial Weather StatementTSAOsage41 min
Mar 19, 9:39 AM CDTSevere Thunderstorm WarningTSAOsage66 min
Mar 19, 9:43 AM CDTSevere Thunderstorm WarningTSAOsage, Washington35 min
Mar 19, 10:08 AM CDTSpecial Weather StatementTSATulsa37 min
Mar 19, 10:21 AM CDTSpecial Weather StatementTSAOsage24 min
Mar 19, 10:41 AM CDTSevere Thunderstorm WarningTSAOsage, Washington64 min
Mar 19, 11:11 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington64 min
Mar 19, 11:16 AM CDTSpecial Weather StatementTSARogers29 min
Mar 19, 11:47 AM CDTAreal Flood AdvisoryTSANowata, Washington58 min
Mar 19, 12:14 PM CDTSevere Thunderstorm WarningTSACraig, Nowata61 min
Mar 19, 12:29 PM CDTSpecial Weather StatementTSAOttawa46 min
Mar 19, 1:10 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa35 min
Mar 19, 1:26 PM CDTSpecial Weather StatementTSAWashington34 min
Mar 19, 2:28 PM CDTSpecial Weather StatementTSACraig, Nowata32 min
Mar 19, 2:29 PM CDTSpecial Weather StatementTSACreek31 min
Mar 19, 2:49 PM CDTSpecial Weather StatementTSACraig, Rogers56 min
Mar 19, 2:50 PM CDTSpecial Weather StatementTSACreek55 min
Mar 19, 3:05 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers115 min
Mar 19, 3:20 PM CDTSpecial Weather StatementTSAOttawa40 min
Mar 19, 3:35 PM CDTSpecial Weather StatementTSADelaware25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.